Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 84, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 26, 2011, 5:20 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2011, 5:20 PM EDT (21:20 UTC)
- Expired
- Jul 26, 2011, 6:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 91 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 11:28 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
727
WUUS51 KBTV 262120
SVRBTV
VTC021-027-262215-
/O.NEW.KBTV.SV.W.0084.110726T2120Z-110726T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
520 PM EDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WINDSOR COUNTY IN SOUTHERN VERMONT...
NORTHERN RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 615 PM EDT.
* AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR HORTONIA...
MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
EAST HUBBARDTON...BRANDON...CHITTENDEN...PITTSFORD...MENDON...
PITTSFIELD...KILLINGTON...WEST BRIDGEWATER...BARNARD...SILVER LAKE
STATE PARK...POMFRET...WOODSTOCK...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4362 7334 4376 7330 4377 7320 4384 7322
4385 7303 4381 7302 4381 7300 4383 7296
4385 7296 4384 7247 4377 7220 4370 7230
4360 7233 4358 7237 4342 7239
TIME...MOT...LOC 2120Z 277DEG 28KT 4373 7319
$$
NEILES3 follow-up statements
712
WWUS51 KBTV 262151
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
551 PM EDT TUE JUL 26 2011
VTC021-027-262215-
/O.CON.KBTV.SV.W.0084.000000T0000Z-110726T2215Z/
WINDSOR VT-RUTLAND VT-
551 PM EDT TUE JUL 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN RUTLAND AND CENTRAL WINDSOR COUNTIES...
AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR GIFFORD WOODS
STATE PARK...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
KILLINGTON...GIFFORD WOODS STATE PARK...BRIDGEWATER CENTER...
BARNARD...SOUTH POMFRET...WEST WOODSTOCK...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4360 7321 4375 7307 4385 7304 4381 7302
4382 7297 4385 7296 4384 7247 4377 7220
4370 7230 4360 7233 4358 7237 4342 7239
TIME...MOT...LOC 2150Z 277DEG 28KT 4369 7287
$$
NEILES919
WWUS51 KBTV 262205
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
605 PM EDT TUE JUL 26 2011
VTC021-027-262215-
/O.CON.KBTV.SV.W.0084.000000T0000Z-110726T2215Z/
WINDSOR VT-RUTLAND VT-
605 PM EDT TUE JUL 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EAST CENTRAL RUTLAND AND CENTRAL WINDSOR COUNTIES...
AT 600 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR KILLINGTON...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BRIDGEWATER CENTER...BARNARD...SOUTH POMFRET...WEST WOODSTOCK...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4357 7309 4384 7265 4384 7247 4377 7220
4370 7230 4360 7233 4358 7237 4342 7239
TIME...MOT...LOC 2205Z 277DEG 28KT 4367 7271
$$
NEILES627
WWUS51 KBTV 262213
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
613 PM EDT TUE JUL 26 2011
VTC021-027-262224-
/O.EXP.KBTV.SV.W.0084.000000T0000Z-110726T2215Z/
WINDSOR VT-RUTLAND VT-
613 PM EDT TUE JUL 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RUTLAND AND
CENTRAL WINDSOR COUNTIES WILL EXPIRE AT 615 PM EDT...
THE SEVERE THUNDERSTORM HAS DISSIPATED. THEREFORE THE NATIONAL
WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING TO
EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4357 7309 4384 7265 4384 7247 4377 7220
4370 7230 4360 7233 4358 7237 4342 7239
TIME...MOT...LOC 2214Z 277DEG 28KT 4366 7261
$$
NEILESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:38 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 26, 4:38 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 438 PM EDT TUE JUL 26 2011 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE REGION THROUGH THIS EVENING...TOUCHING OFF THUNDERSTORMS. SOME OF THE STORMS COULD PRODUCE HAIL AND STRONG WINDS. DRIER WEATHER WILL RETURN WEDNESDAY AND THURSDAY...AS HIGH PRESSURE BUILDS INTO THE REGION. ANOTHER LOW PRESSURE AREA WILL APPROACH THURSDAY NIGHT...BRINGING WITH IT RENEWED CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 430 PM EDT TUESDAY...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 7 PM...DURING WHICH TIME STRONG TO POSSIBLY SEVERE STORMS WILL CONTINUE TO TRAVERSE THE AREA. STRONG UPPER LEVEL TROUGH MOVING ACROSS THE REGION THROUGH THIS EVENING PROVIDING THE UPPER LEVEL DYNAMICS...AND COOLING ALOFT RESULTING IN UNSTABLE ATMOSPHERE WITH SBCAPES 1000-2000 J/KG. ADDED ASCENT AHEAD OF SURFACE COLD FRONT...WHICH IS MOVING ACROSS NORTHERN NY AT THIS TIME. THREAT OF SEVERE DIMINISHING OVER WESTERN NY IN SAINT LAWRENCE VALLEY WITH PASSAGE OF THE FRONT. IT WON'T BE UNTIL AROUND 23Z WHEN THIS FEATURE CLEARS SOUTHERN AND EASTERN VERMONT. WHILE THUNDERSTORM CHANCES WILL DECREASE THIS EVENING AFTER FROPA...THE THREAT OF SHOWERS WILL CONTINUE FOR A TIME TONIGHT AS UPPER LOW MAKES ITS WAY SLOWLY EAST OF THE AREA. THE SHOWERS WILL BECOME MORE FOCUSED OVER HIGHER TERRAIN ZONES OF NORTHERN VERMONT OVERNIGHT...WHILE THE REST OF THE AREA SEES ANY SHOWERS COME TO AN END WITH SOME CLEARING...ESPECIALLY IN THE VALLEYS. LOW TEMPERATURES WILL BE MAINLY IN THE 50S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 430 PM EDT TUESDAY...UPPER LEVEL TROUGH MOVES FURTHER AWAY FROM THE AREA ON WEDNESDAY ALLOWING FOR HEIGHTS TO REBOUND. SURFACE HIGH PRESSURE WILL ALSO BUILD EAST FROM THE GREAT LAKES. EXPECT SOME LINGERING CLOUDINESS AND MAYE EVEN A FEW SCATTERED SHOWERS...ESPECIALLY OVER THE HIGHER TERRAIN ZONES OF NORTHERN VERMONT DURING THE MORNING HOURS. OTHERWISE...EXPECT PARTLY SUNNNY SKIES ALONG WITH HIGHS IN THE 70S. HIGH PRESSURE REMAINS IN CONTROL OF NORTH COUNTRY WEATHER WEDNESDAY NIGHT AND FOR MUCH OF THURSDAY. 850 MB TEMPS CLIMB TO 14-15C THURSDAY. WITH PARTIAL SUN...THIS WILL ALLOW FOR MAX TEMPS IN THE LOWER 80S. HIGH MOVES EAST THURSDAY NIGHT. WARM AIR ADVECTION ON RETURN SOUTHERLY COMBINED WITH WEAK DISTURBANCE IN THE FLOW ALOFT WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 430 PM EDT TUESDAY...THE COMBINATION OF WARM AIR ADVECTION AND FAST WESTERLY FLOWW WITH EMBEDDED VORTS WILL PRODUCE CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY. LATEST GFS AND ECMWF INDICATE THAT MUCH OF THE REMAINDER OF THE EXTENDED FORECAST PERIOD MAY TURN OUT TO BE DRY. MODELS INDICATING PASSAGE OF SHORTWAVE AND SURFACE BOUNDARY FRIDAY NIGHT WITH GENERAL AREA OF HIGH PRESSURE OVER THE REGION FOR MUCH OF THE WEEKEND. NORTHWEST FLOW ALOFT EXPECTED TO PREVAIL FOR MUCH OF THE PERIOD SATURDAY INTO TUESDAY...KEEPING THE MAJOR HEAT SUPPRESSED TO OUR SOUTH. WE WILL HAVE TO BE CONCERNED WITH ANY DISTURBANCES WHICH TOP THE UPPER RIDGE AND DROP INTO THE NORTHEAST EARLY NEXT WEEK...WHEN THERE IS A LOW CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPS A BIT ABOVE NORMAL WITH MAX TEMPS MOSTLY IN THE LOWER TO MID 80S...WITH LOWS 55 TO 65. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... THROUGH 18Z WEDNESDAY...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED LATE THIS MORNING INTO EARLY AFTERNOON AHEAD OF A COLD FRONT. GIVEN THE SCATTERED COVERAGE HAVE MENTIONED VCTS AND CB IN ALL TAF SITES THROUGH 23Z AND WILL TEMPO SPECIFIC THUNDERSTORMS. THE STRONGEST STORMS COULD PRODUCE STRONG WINDS AND HAIL...AS WELL AS LOCAL MVFR/IFR DUE TO HEAVY RAIN. COLD FRONT IS EXPECTED TO MOVE THROUGH THIS EVENING WITH WINDS BECOMING WESTERLY. WITH POTENTIAL FOR RAIN HAVE INDICATED IFR VISBILITIES DUE TO BR DEVELOPMENT TONIGHT AT MPV/SLK...AND WITH MVFR VISIBILITIES IN MIST AT MSS. VFR CONDITIONS FOR TOMORROW WITH NORTHWEST WINDS AROUND 5 KNOTS. OUTLOOK 18Z WEDNESDAY THROUGH SATURDAY... 18Z WEDNESDAY THROUGH 00Z FRIDAY...VFR UNDER HIGH PRESSURE. POTENTIAL FOR OVERNIGHT BR/FG AND ASSOCIATED MVFR/IFR. 00Z FRIDAY THROUGH 00Z SATURDAY...VFR WITH PERIODS MVFR/IFR IN SHOWERS AND THUNDERSTORMS ASSOCIATED WITH WEAK DISTURBANCE ALOFT. 00Z SATURDAY THRU 00Z SUNDAY...VFR CONDITIONS RETURN. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS NEAR TERM...RJS SHORT TERM...RJS LONG TERM...RJS AVIATION...TABER/LOCONTO
Hazardous weather outlook, Jul 26, 11:49 AM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1149 AM EDT TUE JUL 26 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-271600- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1149 AM EDT TUE JUL 26 2011 ...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 26, 3:35 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
335 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL STAR LAKE 44.16N 75.03W
07/26/2011 E1.00 INCH ST. LAWRENCE NY PUBLIC
QUARTER SIZE HAIL AT CLIFTON-FINE GOLF COURSE
&&
EVENT NUMBER BTV1100434
NEILESSpecial weather statement, Jul 26, 4:05 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
405 PM EDT TUE JUL 26 2011
VTZ012-262030-
WINDSOR VT-
405 PM EDT TUE JUL 26 2011
...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL WINDSOR
COUNTY...
AT 402 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH HARTLAND...
MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH HARTLAND...EXIT 10 AND EXIT 11 I91.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4350 7248 4368 7251 4371 7229 4364 7231
4360 7233 4358 7237 4354 7237 4350 7239Local storm report, Jul 26, 4:13 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
413 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL GEORGIA CENTER 44.73N 73.12W
07/26/2011 M0.50 INCH FRANKLIN VT PUBLIC
SOUNDED LIKE PEOPLE THROWING ROCKS ON THIER MINI-VAN
&&
EVENT NUMBER BTV1100435
MABSpecial weather statement, Jul 26, 4:30 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
430 PM EDT TUE JUL 26 2011
VTZ003>008-016-017-262130-
CALEDONIA VT-EASTERN CHITTENDEN VT-EASTERN FRANKLIN VT-ESSEX VT-
LAMOILLE VT-ORLEANS VT-WASHINGTON VT-WESTERN CHITTENDEN VT-
430 PM EDT TUE JUL 26 2011
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH CALEDONIA...EAST
CENTRAL CHITTENDEN...ESSEX...LAMOILLE...NORTHERN WASHINGTON...ORLEANS
AND SOUTHEASTERN FRANKLIN COUNTIES...
AT 429 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR
DERBY TO SOUTH NEWPORT TO WEST BOLTON...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ALBANY...TICE...ORLEANS...SOUTH WOODBURY...MORGAN...WESTMORE...LOWER
CABOT...WARREN GORE...AVERYS GORE...WALLACE POND...LEWIS...AND EAST
HAVEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.
LAT...LON 4500 7147 4499 7153 4490 7150 4486 7155
4480 7156 4475 7162 4473 7162 4437 7192
4438 7306 4462 7290 4478 7283 4491 7253
4502 7218 4502 7146Local storm report, Jul 26, 4:42 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
442 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL UNDERHILL CENTER 44.51N 72.90W
07/26/2011 E0.75 INCH CHITTENDEN VT PUBLIC
PENNY SIZE HAIL IN UNDERHILL CENTER
&&
EVENT NUMBER BTV1100436
NEILESSpecial weather statement, Jul 26, 4:50 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
450 PM EDT TUE JUL 26 2011
NYZ034-035-VTZ005-008>012-017>019-262145-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-
EASTERN RUTLAND VT-ORANGE VT-WASHINGTON VT-WESTERN ADDISON VT-
WESTERN CHITTENDEN VT-WESTERN ESSEX NY-WESTERN RUTLAND VT-WINDSOR VT-
450 PM EDT TUE JUL 26 2011
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH ADDISON...
NORTHWESTERN WINDSOR...RUTLAND...SOUTHEASTERN ESSEX...SOUTHERN
CHITTENDEN...WEST CENTRAL ORANGE AND WESTERN WASHINGTON COUNTIES...
AT 444 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PORT
HENRY TO TICONDEROGA...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ADDISON...VERGENNES...WEYBRIDGE...NEW HAVEN MILLS...
BRISTOL...LINCOLN...WARREN...HANCOCK...AND ROCHESTER.
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.
LAT...LON 4343 7326 4354 7325 4358 7330 4362 7331
4362 7337 4356 7339 4358 7343 4364 7343
4372 7338 4379 7336 4380 7338 4379 7352
4405 7359 4438 7320 4438 7259 4341 7284The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 12:44 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 46 min |
| Jul 26, 2:00 PM EDT | Special Weather Statement | BTV | Addison, Chittenden, Grand Isle | 45 min |
| Jul 26, 2:54 PM EDT | Special Weather Statement | BTV | Addison | 51 min |
| Jul 26, 3:34 PM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 56 min |
| Jul 26, 3:39 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 51 min |
| Jul 26, 3:53 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 52 min |
| Jul 26, 4:05 PM EDT | Special Weather Statement | BTV | Windsor | 25 min |
| Jul 26, 4:30 PM EDT | Special Weather Statement | BTV | Caledonia, Essex, Lamoille, Orleans | 60 min |
| Jul 26, 4:50 PM EDT | Special Weather Statement | BTV | Addison, Rutland | 55 min |
| Jul 26, 5:54 PM EDT | Special Weather Statement | BTV | Caledonia | 51 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.